Children liquid medication dosing errors. What should you do?

3924392510_124e3eb9d9_o

flickr.com/photos/mattallworth/3924392510

Children liquid medication dosing errors.  What should you do?

In 2015, the American Academy of Pediatrics published a recommendation that metric-based dosing for all orally administered liquids be used with a tool with standard markings.  This is because children often receive liquid medication from medicine cups, teaspoons or tablespoons and that these doses are often wrong.  84% of parents made one or more dosing errors.

What is the best way to avoid giving the wrong dose of medication?  Affix colored tape to a syringe at the appropriate dosing level for that child on that medication.  This will help make the right dose be more visually apparent.

Advertisements

About drlesliegreenberg

I have been practicing as a family physician for over 20 years--as both an educator of physicians and clinician. From infancy to the elderly, I perform obstetrics and general medicine. I love my career and am passionate about my field of knowledge and my patients. Follow me on Facebook at Leslie Md Greenberg Medical Disclaimer The content of this website is provided for general informational purposes only and is not intended as, nor should it be considered a substitute for, professional medical advice. Do not use the information on this website for diagnosing or treating any medical or health condition. If you have or suspect you have a medical problem, promptly contact your professional healthcare provider.
This entry was posted in medication issues, Pediatrics, Uncategorized and tagged , , , , , , , , . Bookmark the permalink.